MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER HEAD BIOLOX OPTION Ø 32; CERAMIC FEMORAL HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER HEAD BIOLOX OPTION Ø 32; CERAMIC FEMORAL HEAD
Catalog Number 01.29.231H
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: early revision in primary cementless tha due to soft tissue impingement and recurrent dislocation.These problems are likely related to a rather shallow acetabulum that makes cup positioning challenging.No reason to suspect a faulty device.Batch review performed on 01 april 2019: lot 177730: (b)(4) items manufactured and released on 18-apr-2018.Expiration date: 2023-04-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional component involved: liner: mpact 01.32.3244hct flat pe hc liner ø32/e (k103721), lot 186965: (b)(4) items manufactured and released on 09-oct-2018.Expiration date: 2023-09-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient had a primary hip surgery on (b)(6) 2016.On (b)(6) 2019, the patient came in complaining of anterior hip pain caused by the impingement of the cup on soft tissue and the surgeon subsequently revised the cup, liner and head (complaint (b)(4); mdr 2019-00112).Presently, one month after the previous revision surgery, the patient came in complaining of pain caused by a dislocation of the head from the liner.The dislocation only occurs when the patient is at 90 degrees and the surgeon is still investigating what is causing the dislocation to occur.The surgeon revised the head and option sleeve and the surgery was completed successfully.A direct anterior approach was used in the primary surgery.

Brand Name
BALL HEADS: MECTACER HEAD BIOLOX OPTION Ø 32
Common Device Name
CERAMIC FEMORAL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8473640
Report Number3005180920-2019-00229
Device Sequence Number19201097
Product Code LZO
UDI-Device Identifier07630030809330
UDI-Public07630030809330
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131518
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2023
Device Catalogue Number01.29.231H
Device Lot Number177730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;